MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE.; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE.; UNIT, PHACOFRAGMENTATION
Model Number BL5114
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The model and lot number of the device was not provided by the reporter.Additional information has been requested but not yet received.The investigation is ongoing.
 
Event or Problem Description
The user facility in (b)(6) reported that an element that looks like plastic was found in the patient's eye during the procedure.The particle was removed.There was no report of patient impact.
 
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.
 
Additional Manufacturer Narrative
Correction d10 from dp4600a to d4600a.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
Correction: type of investigation 1 removed 4114 and added 10.Investigation conclusions removed 19 and 4307 added 4315.
 
Additional Manufacturer Narrative
The evaluation completed has been completed.One collection cassette with tubing was returned in an unknown sterilization pouch, along with a bl5114 pack label from lot x1439, a needle holder/wrench, an air infusion line, and a purple needle tip.Visual inspection found the assembly dirty with fluid in the lines.The fluid was drained from the collection cassette, and then poured onto a 0.45-micron filter.The fluid was vacuumed off through the filter, in an attempt to trap any possible particles.Microscopic examination of the filter was performed and found several very small brownish colored particles that have the appearance of organic material.Microscopic examination of the needle and needle wrench were performed.The needle hub-flats are damaged, marred, gouged and are missing material.The needle tip was dented/dinged, and some of the color has faded on the needle shaft.The flats of the needle wrench are heavily damaged.The flats on the non-metal end are marred, gouged, and bits of the material was hinged or loose.Material was missing from the damaged locations on the flats of the non-metal end.Similar damage is seen when using the holder end, or the non-metal end of the wrench to tighten the needle tip, and over-torqueing when tightening.It should be noted that over-torqueing could contribute to the generation of particulates.We are unable to determine root cause due to the dirty, damaged, used condition in which the parts were returned.This investigation is complete.

Brand Name
STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE.
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key14634264
Report Number0001920664-2022-00081
Device Sequence Number5980789
Product Code HQC
UDI-Device Identifier20757770057546
UDI-Public(01)20757770057546(17)250223
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2025
Device Model NumberBL5114
Device Lot Number222
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer06/09/2022
07/15/2022
07/15/2022
07/15/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date06/29/2022
08/04/2022
11/14/2022
11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
D4600A; DP4600A AND STELLARIS UNIT
Patient SexUnknown